Alert archive / California / Wind Advisories in 2009
Wind Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 27, 2009, 7:11 AM PST for 4 counties in California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2009, 7:11 AM PST (15:11 UTC)
- Expired
- Jan 27, 2009, 3:00 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 271511 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 711 AM PST TUE JAN 27 2009 ...WIND ADVISORY IN EFFECT TODAY THROUGH WEDNESDAY MORNING FOR ORANGE COUNTY...SANTA ANA MOUNTAINS...AND INLAND EMPIRE... .WEATHER PATTERN IS FAVORABLE FOR SANTA ANA WINDS GUSTING BETWEEN 35 AND 55 MPH TODAY THROUGH WEDNESDAY MORNING. CAZ048-057-272315- /O.NEW.KSGX.WI.Y.0003.090127T1511Z-090128T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 711 AM PST TUE JAN 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST WINDS GUSTING BETWEEN 35 AND 55 MPH ARE POSSIBLE THIS MORNING THROUGH WEDNESDAY MORNING THROUGH AND BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-272315- /O.NEW.KSGX.WI.Y.0003.090127T1511Z-090128T1000Z/ ORANGE COUNTY COASTAL AREAS- 711 AM PST TUE JAN 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. NORTHEAST WINDS GUSTING BETWEEN 35 AND 40 MPH ARE POSSIBLE THIS MORNING THROUGH LATE TONIGHT NEAR THE FOOTHILLS AND THE SANTA ANA RIVER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
2 follow-up statements
000 WWUS76 KSGX 272148 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 148 PM PST TUE JAN 27 2009 CAZ048-057-280600- /O.CON.KSGX.WI.Y.0003.000000T0000Z-090128T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 148 PM PST TUE JAN 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST WINDS GUSTING BETWEEN 35 AND 45 MPH ARE POSSIBLE THROUGH AND BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-280600- /O.CON.KSGX.WI.Y.0003.000000T0000Z-090128T1000Z/ ORANGE COUNTY COASTAL AREAS- 148 PM PST TUE JAN 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY. NORTHEAST WINDS GUSTING AROUND 35 MPH ARE POSSIBLE UNTIL LATE TONIGHT NEAR THE FOOTHILLS AND THE SANTA ANA RIVER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
000 WWUS76 KSGX 272300 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PST TUE JAN 27 2009 CAZ048-057-280000- /O.CAN.KSGX.WI.Y.0003.000000T0000Z-090128T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 300 PM PST TUE JAN 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO REDEVELOP. $$ CAZ042-280000- /O.CAN.KSGX.WI.Y.0003.000000T0000Z-090128T1000Z/ ORANGE COUNTY COASTAL AREAS- 300 PM PST TUE JAN 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO REDEVELOP. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:25 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 27, 2:25 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 225 AM PST TUE JAN 27 2009 .SYNOPSIS... HIGH PRESSURE ALOFT OVER THE EASTERN PACIFIC WILL EXPAND TOWARD THE WEST COAST BRING WARMING AND DRYING THROUGH FRIDAY. SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL BRING WEAK TO LOCALLY MODERATE OFFSHORE WINDS AT TIMES THROUGH FRIDAY...STRONGEST THURSDAY MORNING. HIGH PRESSURE ALOFT AND OFFSHORE FLOW ARE EXPECTED TO WEAKEN DURING THE WEEKEND BRINGING MINOR COOLING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH THURSDAY)... HIGH PRESSURE ALOFT OVER THE EASTERN PACIFIC WILL EXPAND AND MOVE TOWARD THE WEST COAST THROUGH THURSDAY AS THE COLD UPPER TROUGH OF LOW PRESSURE OVER THE SOUTHWEST STATES WEAKENS AND MOVES EAST. THIS WILL BRING DRYING AND WARMING THROUGH THURSDAY. OFFSHORE WINDS TODAY ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA FOR THE WINDIEST LOCATIONS. MODERATE OFFSHORE FLOW FOR THURSDAY MORNING IS EXPECTED TO BRING ADVISORY STRENGTH WINDS TO THE WINDIER LOCATIONS. && .LONG TERM (FRIDAY THROUGH MONDAY)... WEAK TO LOCALLY MODERATE OFFSHORE FLOW IS EXPECTED TO CONTINUE INTO FRIDAY. THOUGH EXPECTED TO BE A LITTLE WEAKER THAN FOR THURSDAY MORNING...WINDS COULD ALSO REACH ADVISORY STRENGTH IN THE TYPICALLY WINDIER LOCATIONS FRIDAY MORNING. NOT MUCH CHANGE IN TEMPERATURES IS EXPECTED FOR FRIDAY. FOR THE WEEKEND...HIGH PRESSURE ALOFT BEGINS TO WEAKEN SLOWLY AND THE LOWER LEVEL FLOW TRENDS WEAKLY ONSHORE. THIS SHOULD ALLOW SLOW COOLING TO SPREAD INLAND FROM THE COAST. FOR MONDAY...THE GFS IS TRENDING TOWARD THE ECMWF IN DEVELOPING A WEAK TROUGH OF LOW PRESSURE OVER SOUTHERN ARIZONA AND NORTHWEST ARIZONA. THIS WOULD BRING MORE WEAK TO LOCALLY MODERATE OFFSHORE WINDS TO SOUTHERN CALIFORNIA MONDAY. && .AVIATION... 271000Z...OFFSHORE FLOW HAS DEVELOPED. NORTHEAST WINDS WILL INCREASE DURING THE MORNING OVER THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS INTO ORANGE COUNTY. WINDS TO 25 KTS SHOULD REMAIN ABOVE THE SURFACE INITIALLY...THEN MIX DOWN TO THE SURFACE AFTER SUNUP. THIS COULD RESULT IN AREAS OF LLWS DURING MORNING...ESPECIALLY IN THE VICINITY OF KONT AND KSNA. SOME LEE SIDE TURBULENCE AND ROTORS WILL BE POSSIBLE AS WELL. OFFSHORE FLOW WILL CONTINUE TONIGHT INTO WED BUT WITH MUCH LESS WIND. VFR CONDITIONS WILL PREVAIL THROUGH WED. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MARTIN AVIATION/MARINE...MACKECHNIE NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jan 26, 4:00 PM PST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON JAN 26 2009 CAZ042-043-048-050-055>058-060>062-PZZ750-775-271200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. TUESDAY THROUGH FRIDAY...GUSTY SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN PASSES AT TIMES. .SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.